MAUDE Adverse Event Report: PERMOBIL INC. PERMOBIL M5; POWERED WHEELCHAIR

PERMOBIL INC. PERMOBIL M5; POWERED WHEELCHAIR
Model Number M5
Medical Device Problem Codes Mechanical Problem (1384); Device Tipped Over (2589); Unintended Movement (3026)
Health Effect - Clinical Codes Bone Fracture(s) (1870); Limb Fracture (4518)
Date of Event 11/01/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Following the reported event, the device was inspected by permobil representative and service provider.Reports indicate the device was found to remain fully operational with no notable deviations during drive.It was however noted by the end-user's physical therapist of the end-user's response time with the drive controls at their current settings as being slower than what the device had been previously programmed for.Reports indicate adjustments were made to various drive parameters to better meet the end-user's current needs.Operational testing with the end-user was performed with reports of the end-user having better control of the device.Permobil was unable to confirm a product malfunction having occurred as described, and is unable to reach a determination as to probable root cause for the event without speculation.The dhr was reviewed, and the device was found to have met specification prior to distribution.
 
Event or Problem Description
Report received claiming as the end-user was exiting a transport vehicle via the incorporated ramp, the wheelchair allegedly veered to the right, allowing one of the caster wheels to fall off the ramp causing the device to lose upright stability and fall on to its side.This action caused the end-user to fall out of the chairs seating where they sustained an injury requiring medical intervention to address.

Brand Name
PERMOBIL M5
Common Device Name
POWERED WHEELCHAIR
Manufacturer (Section D)
PERMOBIL INC.
300 duke drive
lebanon TN 37090
Manufacturer (Section G)
PERMOBIL INC.
300 duke drive
lebanon TN 37090
Manufacturer Contact
kevin bullock
300 duke drive
lebanon, TN 37090
8007360925
MDR Report Key20846574
Report Number1221084-2024-00024
Device Sequence Number15478911
Product Code ITI
UDI-Device Identifier17330818334562
UDI-Public17330818334562
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K123290
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Y
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 12/04/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model NumberM5
Device Catalogue NumberN/A
Device Lot NumberN/A
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/18/2024
Initial Report FDA Received Date12/04/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured04/26/2023
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization;
Patient SexPrefer Not To Disclose